Previous |  Up |  Next


homogenization; two-scale convergence; worst-scenario; reliable solution
The paper deals with homogenization of a linear elliptic boundary problem with a specific class of uncertain coefficients describing composite materials with periodic structure. Instead of stochastic approach to the problem, we use the worst scenario method due to Hlaváček (method of reliable solution). A few criterion functionals are introduced. We focus on the range of the homogenized coefficients from knowledge of the ranges of individual components in the composite, on the values of generalized gradient in the places where these components change and on the average of homogenized solution in some critical subdomain.
[1] G. Allaire: Homogenization and two-scale convergence. SIAM J.  Math. Anal. 23 (1992), 1482–1518. DOI 10.1137/0523084 | MR 1185639 | Zbl 0770.35005
[2] I.  Babuška: Homogenization and its application. Mathematical and computational problems. Numerical Solution of Partial Differential Equations III (SYNSPADE  1975, College Park), Academic Press, New York, 1976, pp. 89–116. MR 0502025
[3] A.  Bensoussan, J.-L.  Lions, G.  Papanicolau: Asymptotic Analysis for Periodic Structures. Studies in Mathematics and its Applications, Vol. 5. North Holland, Amsterdam, 1978. MR 0503330
[4] M.  Biroli: $G$-convergence for elliptic equations, variational inequalities and quasi-variational inequalities. Rend. Sem. Mat. Fis. Milano 47 (1977), 269–328. DOI 10.1007/BF02925757 | MR 0526888 | Zbl 0402.35005
[5] A.  Braides, A.  Defranceschi: Homogenization of Multiple Integrals. Oxford Lecture Series in Mathematics and its Application, Vol. 12. Oxford University Press, Oxford, 1998. MR 1684713
[6] J.  Chleboun: On a reliable solution of a quasilinear elliptic equation with uncertain coefficients: Sensitivity analysis and numerical examples. Nonlinear Anal., Theory Methods Appl. 44 (2001), 375–388. DOI 10.1016/S0362-546X(99)00274-6 | MR 1817101 | Zbl 1002.35041
[7] E.  De Giorgi: $\Gamma $-convergenza e $G$-convergenza. Boll. Unione Mat. Ital. ser. V 14A (1977), 213–220. MR 0458348 | Zbl 0389.49008
[8] J.  Franců : Homogenization of linear elasticity equations. Apl. Mat. 27 (1982), 96–117. MR 0651048
[9] I.  Hlaváček: Reliable solution of a quasilinear nonpotential elliptic problem of a nonmonotone type with respect to uncertainty in coefficients. J.  Math. Anal. Appl. 212 (1997), 452–466. DOI 10.1006/jmaa.1997.5518 | MR 1464890
[10] I.  Hlaváček: Reliable solutions of elliptic boundary value problems with respect to uncertain data. Proceedings of the second  WCNA. Nonlinear Anal., Theory Methods Appl. 30 (1997), 3879–3890. DOI 10.1016/S0362-546X(96)00236-2 | MR 1602891
[11] A.  Holmbom: Homogenization of parabolic equations—an alternative approach and some corrector-type results. Appl. Math. 42 (1997), 321–343. DOI 10.1023/A:1023049608047 | MR 1467553 | Zbl 0898.35008
[12] W.  Li, Y.  Han: Multiobjective optimum design of structures. In: Structural Optimization, 4th International Conference on Computer Aided Optimum Design of Structures, Computational Mechanics Publication, , 1995, pp. 35–42.
[13] D.  Lukkassen, G.  Nguetseng, P.  Wall: Two-scale convergence. Int.  J.  Pure Appl. Math. 2 (2002), 35–86. MR 1912819
[14] NAG Foundation Toolbox User’s Guide. The MathWorks, Natick, 1996.
[15] G.  Nguetseng: A general convergence result for a functional related to the theory of homogenization. SIAM J.  Math. Anal. 20 (1989), 608–623. DOI 10.1137/0520043 | MR 0990867 | Zbl 0688.35007
[16] A. A. Pankov: $G$-convergence and Homogenization of Nonlinear Partial Differential Operators. Mathematics and its Applications Vol.  422, Kluwer Academic Publishers, Dordrecht, 1997. MR 1482803 | Zbl 0883.35001
[17] Partial Differential Toolbox User’s guide. The MathWorks, Natick, 1996.
[18] J.  Rohn: Positive definiteness and stability of interval matrices. SIAM J. Matrix Anal. Appl. 15 (1994), 175–184. DOI 10.1137/S0895479891219216 | MR 1257627 | Zbl 0796.65065
[19] E.  Sanchez-Palencia: Non-homogeneous media and vibration theory. Lecture Notes in Physics  127, Springer-Verlag, Berlin-Heidelberg-New York, 1980. MR 0578345 | Zbl 0432.70002
[20] V. V.  Zhikov, S. M.  Kozlov, and O. A.  Oleĭnik: $G$-convergence of parabolic operators. Uspekhi Mat. Nauk 36 (1981), 11–58. MR 0608940
Partner of
EuDML logo